Are Probiotics Making You Feel Sick?


These days, probiotics are one of the hottest health topics, and not just for the health-conscious community. TV shows, magazines, newspapers and blogs are all full of exciting scientific information on how probiotics can benefit our overall health. Being Arthur Andrew Medical, one of the premier manufacturers of digestive and probiotic formulas, we are definitely in agreement with all of the positive info out there on probiotics. As you may know, humans do not get the same nutrients (including probiotics) from soil-grown fruits and vegetables that they once did, so we now have to support our bodies in order to maintain long-term comfortable digestion and to combat all of the nasty critters our bodies and digestive systems are expected to fight off on a daily basis. For anyone that values his health, probiotics should be a staple in any daily supplement regimen.

A word of caution, however, when starting any new probiotic. We’ve had a few people who have mentioned they’ve had some not-so-pleasant experiences when they first started taking probiotics and in our case, Syntol. Some of our customers have reported symptoms like:

  • Nausea
  • Stomach aches
  • Gas/Bloating
  • Fatigue
  • Skin Rashes
  • Muscle Aches

Many of you will read this and say to yourself, “Aren’t these good bacteria just supposed to make people feel better?”

Aside from the basic culprit for gut symptoms when introducing a new probiotic, which is the general adjustment of the body after introducing new bacteria into the system, some people may actually experience a reaction known as Toxic Die-Off. Toxic Die-Off can begin to happen when toxic chemicals or byproducts are released from dying bacteria, viruses, and other pathogens, overwhelming the body’s abilities to clear them out.  These toxins, when accumulated at a fast rate, can cause nausea and other digestive issues but also headaches, fatigue, skin rashes, muscle aches and overall mild flu-like symptoms. The medical community has known this happens when people are treated for serious illnesses, such as certain bacterial infections, other autoimmune conditions or after heavy rounds of antibiotics.  BUT – Toxic die-off can happen when someone starts taking probiotics! For many, this can be surprising because of the general benign mainstream information about probiotics.

What should I do?

  • Continue to take your probiotic supplement. Although uncomfortable, this period should pass in in no more than 7 days.
  • Cut your dose in half and/or take your probiotic every other day.
  • Take your probiotic with food. Probiotics are more effective when taken on an empty stomach, but while you aren’t feeling your best, take with food for 7 days. You can change to taking on an empty stomach after your body has adjusted.
  • Be aware that combining Syntol with other probiotics, antifungals, and/or herbal detox products can intensify any detox reaction.

*Be sure to know the quality of your probiotic.  Not all supplements are created equal!  Check for fillers or ingredients that might not agree with your system. And remember, you always get what you pay for.



Be the first to comment.

Please note, comments must be approved before they are published